Alert archive / Nebraska / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Cheyenne, WY

November 7, 2007

NWS Cheyenne, WY issued this red flag warning at Nov 7, 2007, 12:38 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 12:38 PM CST (18:38 UTC)
Expired
Nov 7, 2007, 5:59 PM CST
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 071838
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1138 AM MST WED NOV 7 2007

...DRY AND WINDY ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THIS AFTERNOON...

.VIGOROUS AND GUSTY WINDS ARE OCCURRING THIS AFTERNOON...AND THE
AIRMASS IS EXTREMELY DRY. THE COMBINATION OF THESE FACTORS IS
CAUSING RED FLAG CONDITIONS THIS AFTERNOON. CONDITIONS WILL
IMPROVE THIS EVENING.

NEZ200-202-WYZ290>292-080000-
/O.NEW.KCYS.FW.W.0014.071107T1838Z-071108T0000Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
1138 AM MST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

RELATIVE HUMIDITY VALUES ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE HAVE ALREADY DIPPED INTO THE LOW AND MIDDLE
TEENS. MEANWHILE...WIND SPEEDS ARE FREQUENTLY GUSTING OVER 30 MPH.
EXPECT THESE CONDITIONS TO REMAIN UNTIL SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JR
1 follow-up statement
000 
WWUS85 KCYS 072359
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MST WED NOV 7 2007

...THE RED FLAG WARNING FOR SOUTHEAST WYOMING AND WESTERN NEBRASKA
PANHANDLE WILL BE CANCELED AS OF 5 PM...

.THE STRONG WEST WINDS THAT OCCURRED TODAY HAVE QUICKLY
DIMINISHED LATE THIS AFTERNOON. IN ADDITION...THE TEMPERATURES
WILL DECREASE AND RELATIVE HUMIDITIES RISE THIS EVENING. FOR THOSE
REASONS... THE RED FLAG WARNING OVER SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE WILL BE CANCELED AS OF 5 PM.

NEZ200-202-WYZ290>292-080100-
/O.CAN.KCYS.FW.W.0014.000000T0000Z-071108T0000Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
459 PM MST WED NOV 7 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED
FLAG WARNING FOR THE WESTERN NEBRASKA PANHANDLE.  THE WINDS 
HAVE DIMINISHED QUICKLY LATE THIS AFTERNOON AND TEMPERATURES WILL
LOWER AND RELATIVE HUMIDITIES WILL RISE. THE DANGER OF A RAPID
FIRE SPREAD WILL END QUICKLY AFTER SUNSET.

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 7, 4:35 AM CST, 8 hours 3 minutes earlier.

Area forecast discussion, Nov 7, 4:35 AM CST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 AM MST WED NOV 7 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...NORTHWEST FLOW ALOFT
WILL CONTINUE THROUGH THURSDAY AND THEN BECOME MORE WEST/NORTHWEST
THURSDAY NIGHT.  AT THE SURFACE...WARM FRONT OVER FAR EASTERN CWA
WILL CONTINUE TO SHIFT EAST TODAY THEN A WEAK COLD FRONT WILL SLIP
BACK SOUTH OVER EASTERN HALF OF CWA TONIGHT AND THEN DISSIPATE THU.
BOTTOM LINE IS THAT DRY AND MILD CONDITIONS WILL PREVAIL BOTH WED
AND THU WITH SOME BREEZINESS IN THE DAYTIME HOURS MAINLY OVER WY
PART OF CWA. AS OPPOSED TO TUESDAY...THERE WILL BE HIGH CLOUDS
AROUND MAINLY THIS AFTERNOON THROUGH THURSDAY MORNING AS A SERIES OF
WEAK SHORTWAVE TROUGHS MOVE THROUGH THE FLOW.  PER H7 TEMPS AND
1000-500MB THICKNESSES...WARMER GUIDANCE MAX TEMPS LOOK GOOD.

.LONG TERM...FRIDAY THROUGH TUESDAY...
DRY CONDITIONS WILL PERSIST OVER THE CWA FROM FRIDAY THROUGH EARLY
SUNDAY. THE FLOW ALOFT WILL BECOME WRLY FRI AS A SERIES OF
DISTURBANCES MOVING ACROSS SOUTHERN CANADA AND THE NORTHERN ROCKIES
FLATTEN THE RIDGE.  SURFACE LEE TROUGH WILL RESULT IN DOWNSLOPE
WINDS ACROSS THE AREA.  THE WRLY FLOW WILL CONT SATURDAY AS AN UPPER
TROUGH MOVES INTO THE PAC NW.  BY SUNDAY...SW FLOW WILL DEVELOP
ALOFT AS THE UPPER TROUGH MOVES INTO THE ROCKIES AND FORMS AN UPPER
LOW OVER SOUTHERN CO/NORTHERN NM.  AN INITIAL COLD FRONT WILL MOVE
ACROSS THE CWA BY NOON SUNDAY.  MOIST UPSLOPE FLOW WILL DEVELOP
AFTER FRONTAL PASSAGE.  SNOW SHOWERS WILL BEGIN BY LATE MORNING IN
THE WESTERN ZONES AND SPREAD SLOWLY EAST.  WILL GO WITH A CHANCE OF
SNOW SHOWERS ACROSS THE NORTH HALF OF THE CWA AND MOUNTAINS SUNDAY
NIGHT AND A SLIGHT CHANCE OF SNOW SHOWERS ACROSS THE SOUTH.  THE
TROUGH AXIS WILL MOVE EAST OF THE CWA BY NOON MON.  PRECIP WILL END
FROM WEST TO EAST THROUGH THE MORNING ON MONDAY.  TEMPERATURES WILL
BE COLDER FOR MONDAY AND TUESDAY...WITH A SECONDARY COLD FRONT
MOVING THROUGH THE AREA BETWEEN 06Z AND 12Z MONDAY.  NW FLOW WILL
DEVELOP TUES AN UPPER TROUGH MOVES OVER THE GREAT LAKES...ANOTHER
UPPER TROUGH MOVES INTO THE PAC NW AND AN UPPER RIDGE TRIES TO BUILD
OVER MT.  HIGH TEMPERATURES WILL BE 15 TO 20 DEGREES ABOVE NORMAL
FOR FRI AND SAT...AROUND 10 DEGREES ABOVE NORMAL FOR SUN...AND
AROUND NORMAL FOR MON AND TUES.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM....KMD
Hazardous weather outlook, Nov 7, 6:01 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MST WED NOV 7 2007

NEZ001>003-019>021-054-055-WYZ059>070-081215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
501 AM MST WED NOV 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLDER TEMPERATURES ALONG WITH A CHANCE OF SNOW SHOWERS CAN BE
EXPECTED ACROSS THE AREA SUNDAY INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Nebraska, 2007Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.